Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 17, NWS Tampa Bay, FL

June 27, 2022Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 27, 2022, 8:40 PM EDT for Pinellas County, Florida. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2022, 8:40 PM EDT (00:40 UTC)
Expired
Jun 27, 2022, 8:48 PM EDT
In force
8 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1307 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WFUS52 KTBW 280040
TORTBW
FLC103-280100-
/O.NEW.KTBW.TO.W.0017.220628T0040Z-220628T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
840 PM EDT Mon Jun 27 2022

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  East central Pinellas County in west central Florida...

* Until 900 PM EDT.

* At 840 PM EDT, a confirmed waterspout was located just offshore
  near Downtown Saint Petersburg, moving west at 20 mph.

  HAZARD...Tornado.

  SOURCE...Weather spotters confirmed waterspout moving onshore.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornado will remain over mainly rural areas of east central
  Pinellas County, including the following locations... Venetian
  Isles and Snell Isle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2783 8258 2781 8257 2778 8261 2782 8263
TIME...MOT...LOC 0040Z 067DEG 17KT 2781 8260 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

TBW
2 follow-up statements
206 
WFUS52 KTBW 280043 CCA
TORTBW
FLC103-280100-
/O.COR.KTBW.TO.W.0017.220628T0040Z-220628T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
843 PM EDT Mon Jun 27 2022

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  East central Pinellas County in west central Florida...

* Until 900 PM EDT.
    
* At 843 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Downtown Saint Petersburg, moving southwest at 20
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  St. Petersburg, Venetian Isles and Snell Isle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2783 8258 2781 8257 2778 8261 2782 8263
TIME...MOT...LOC 0043Z 067DEG 17KT 2781 8260 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW
842 
WWUS52 KTBW 280048
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
848 PM EDT Mon Jun 27 2022

FLC103-280058-
/O.CAN.KTBW.TO.W.0017.000000T0000Z-220628T0100Z/
Pinellas FL-
848 PM EDT Mon Jun 27 2022

...THE TORNADO WARNING FOR EAST CENTRAL PINELLAS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 2783 8258 2781 8257 2778 8261 2782 8263
TIME...MOT...LOC 0047Z 067DEG 17KT 2780 8262 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 27, 8:37 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 27, 8:37 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
837 PM EDT Mon Jun 27 2022

.UPDATE...
The southeasterly flow this evening combined with the collision
of the east and west coast sea breezes across the region has
supported a mostly solid line of convection from the Tampa Bay
area and areas southward. This activity will move offshore into
the Gulf within the next hour or so with precipitation chances
then decreasing through the remainder of the evening. Winds
should become easterly around 5 mph tonight under mostly clear
skies after convection moves offshore with temperatures dropping
into the 70s across much of the area.

&&

.AVIATION...
A line of storms will move westward through the area at the start of
the period with brief MVFR/IFR restrictions. However, these storms
will move offshore within an hour or so and conditions will then
become VFR overnight area-wide. On Tuesday, VFR conditions are
expected to mainly continue across the region, but occasional
restrictions will be possible as showers and storms develop in the
afternoon and evening along the sea breeze. Surface winds on Tuesday
will be primarily out of the SE at 5-10 kts, but will shift onshore
later in the day.

&&

.Prev Discussion... /issued 301 PM EDT Mon Jun 27 2022/

DISCUSSION...
Issued at 300 PM EDT Mon Jun 27 2022

Rather typical summertime weather expected through the upcoming
holiday weekend. An upper level trough/disturbance will move over
the area during the week while near the surface high pressure well
out in the Atlantic Ocean will continue to ridge to the north of the
region keeping a low level east to southeast flow in place. Moisture
amounts will vary from day to day, but will still be enough for our
typical summertime scattered to numerous mainly afternoon and
evening convection with the highest chances around and west of the
Highway 41 corridor over the Nature Coast and Interstate 75 corridor
further south. A few of the storms could become strong, as 500 mb
temperatures remain around -7C to -8C, and produce gusty winds and
small hail. Overall though the main hazard will be locally heavy
rainfall like we've seen over the last few days with some spots
seeing over 4 inches in a short period of time leading to localized
flooding. Temperatures through the week will remain near to slightly
above normal with afternoon heat indices expected to remain below
heat advisory criteria.

AVIATION...
(18Z TAFS)
Issued at 300 PM EDT Mon Jun 27 2022

Scattered to numerous showers and thunderstorms are expected to
develop and move west northwest across the TAF sites later this
afternoon and evening which could cause some MVFR/local IFR
conditions. Convection will wind down this evening with VFR
conditions prevailing later this evening into Tuesday morning.
Southeast winds at 5 to 10 knots will become onshore at all of the
TAF sites except LAL. Winds will then diminish and become light east
to southeast later this evening and overnight. The exception will be
near any convection where gusty winds up to 35 knots will be
possible.

MARINE...
Issued at 300 PM EDT Mon Jun 27 2022

High pressure well out in the Atlantic ocean will extend over the
region through the period with generally east to southeast flow
across the waters, except for a shift to onshore with the sea breeze
each afternoon. No headlines are expected as winds will remain 15
knots or less with seas 3 feet or less through the period. The main
hazard will be late afternoon and evening showers and thunderstorms
moving off the Florida peninsula and over the waters each day with
locally gusty winds and rough seas possible.

FIRE WEATHER...
Issued at 300 PM EDT Mon Jun 27 2022

No fire weather hazards are expected through the week as minimum
relative humidity values will remain above critical levels and winds
will remain less than 15 mph outside of any convection.

PRELIMINARY POINT TEMPS/POPS...
TPA  79  94  79  94 /  50  60  30  60
FMY  75  92  75  92 /  50  70  20  70
GIF  74  93  75  93 /  40  50  20  70
SRQ  74  91  75  91 /  50  60  30  60
BKV  71  94  71  94 /  40  60  30  60
SPG  79  90  79  91 /  50  60  30  60

Sea Breeze Thunderstorm Regime For Monday: 6
Sea Breeze Thunderstorm Regime For Tuesday: 6

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

.Preliminary Point Temps/PoPs...
TPA  79  94  79  94 /  50  60  30  60
FMY  75  92  75  92 /  50  70  20  70
GIF  74  93  75  93 /  40  50  20  70
SRQ  74  91  75  91 /  50  60  30  60
BKV  71  94  71  94 /  40  60  30  60
SPG  79  90  79  91 /  50  60  30  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...22/Giarratana/Serre
UPPER AIR...29/Delerme
DECISION SUPPORT...29/Delerme

In the hours before

Special weather statement, Jun 27, 6:51 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
651 PM EDT Mon Jun 27 2022

FLZ165-265-272330-
Inland Lee FL-Coastal Lee FL-
651 PM EDT Mon Jun 27 2022

...Strong thunderstorms will impact portions of southeastern Lee
County through 730 PM EDT...

At 651 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Villas to near Three Oaks to 7 miles west
of Big Corkscrew Island. Movement was southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, San Carlos Park, McGregor,
East Dunbar, Pine Manor, Lovers Key State Park, Southwest Florida
Airport, Harlem Heights, Iona, Cypress Lake, Villas, Three Oaks,
Whiskey Creek, Page Park, Page Field Airport, Punta Rassa, Fort Myers
Villas and Estero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2633 8182 2632 8187 2634 8192 2651 8207
      2667 8182 2653 8169 2643 8156 2642 8156
      2642 8166 2632 8166 2631 8182
TIME...MOT...LOC 2251Z 040DEG 10KT 2657 8182 2649 8174 2639 8165

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jun 27, 7:36 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
736 PM EDT Mon Jun 27 2022

FLZ162-165-262-265-280015-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
736 PM EDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of south central
Charlotte and north central Lee Counties through 815 PM EDT...

At 736 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palmona Park, or near Fort Myers, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cape Coral, Fort Myers, McGregor, East Dunbar, Pine Manor, Palmona
Park, Lochmoor Waterway Estates, Cypress Lake, Villas, Iona, Whiskey
Creek, Page Park, North Fort Myers, Page Field Airport, Suncoast
Estates, Fort Myers Villas and Tice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2676 8178 2650 8183 2657 8206 2688 8197
TIME...MOT...LOC 2336Z 110DEG 7KT 2667 8190

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Jun 27, 8:15 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
815 PM EDT Mon Jun 27 2022

FLZ155-160-162-165-255-260-265-280100-
Coastal Charlotte FL-Inland Manatee FL-Coastal Manatee FL-
Inland Lee FL-Inland Sarasota FL-Coastal Sarasota FL-Coastal Lee FL-
815 PM EDT Mon Jun 27 2022

...Strong thunderstorms will impact portions of northwestern Manatee,
western Charlotte, northwestern Lee and Sarasota Counties through 900
PM EDT...

At 814 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ellenton to 13 miles southwest of Myakka River
State Park to St. James City. These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cape Coral, North Port, Sarasota, Bradenton, Palmetto, Port
Charlotte, Anna Maria, South Gate Ridge, Lake Sarasota, Saint Armands
Key, Harlem Heights, North Sarasota, Memphis, Cypress Lake, West
Samoset, Southgate, Gulf Gate Estates, The Meadows, McGregor and
Matlacha Isles-Matlacha Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2644 8222 2716 8261 2760 8275 2765 8267
      2759 8243 2706 8220 2666 8194 2661 8194
      2659 8193 2662 8191 2657 8191 2652 8185
TIME...MOT...LOC 0014Z 096DEG 4KT 2752 8254 2707 8241 2654 8211

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Jun 27, 8:28 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
828 PM EDT Mon Jun 27 2022

FLZ050-280100-
Pinellas FL-
828 PM EDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of southeastern
Pinellas County through 900 PM EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Downtown Saint Petersburg, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Desoto Park, Saint Petersburg, Downtown Saint Petersburg, St.
Petersburg, St. Pete Beach, Tierra Verde, Gulfport, South Pasadena,
Albert Whitted Airport, Tropicana Field, Pass-A-Grille Beach, Lake
Maggiore, Boyd Hill Nature Preserve and Pinellas Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2781 8274 2775 8257 2764 8261 2759 8274
TIME...MOT...LOC 0027Z 080DEG 13KT 2772 8263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Jun 27, 8:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
832 PM EDT MON JUN 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND GST     10 S CHARLOTTE PARK     26.76N 82.06W
06/27/2022  M44 MPH          LEE                FL   MESONET

            MESONET STATION GW1989 PUNTA GORDA.

0821 PM     TSTM WND GST     2 SW TAMPA INTERNATIONA 27.97N 82.53W
06/27/2022  M44 MPH          HILLSBOROUGH       FL   ASOS

            ASOS STATION KTPA TAMPA.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:15 PM EDTSpecial Weather StatementTBWLee, Manatee, Sarasota45 min
Jun 27, 8:18 PM EDTSpecial Marine WarningTBW42 min
Jun 27, 8:28 PM EDTSpecial Weather StatementTBWPinellas32 min
Jun 27, 8:50 PM EDTSpecial Weather StatementTBWPinellas25 min
Jun 27, 9:10 PM EDTSpecial Marine WarningTBW50 min
Jun 28, 4:44 PM EDTSpecial Weather StatementTBWCharlotte, Lee46 min
Jun 28, 4:45 PM EDTSpecial Marine WarningTBW45 min
Jun 28, 5:27 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto19 min
Jun 28, 5:28 PM EDTSpecial Marine WarningTBW34 min
Jun 28, 5:47 PM EDTSpecial Weather StatementTBWSarasota43 min
Jun 28, 6:30 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Sarasota45 min
Jun 28, 6:51 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota18 min
Jun 28, 7:10 PM EDTSpecial Marine WarningTBW81 min
Jun 28, 7:12 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Sarasota63 min
Jun 28, 7:15 PM EDTSpecial Weather StatementTBWLevy45 min
Jun 28, 7:44 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Pasco31 min
Jun 28, 7:46 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Pinellas24 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.